T Nation

Discolouration after pin

Did a thigh shot yesterday, there was a bruise near by. a few times there was resistance and i had to pull out and try again. finally got it in, but now i have more discolouration under the skin. no pain like a bruise at all and there is no lump at all either. Just blood you figure?

Yes, if the needle happens to puncture
a blood vessel (usually a vein or venule)
then the resulting slight internal bleeding
gives a bruise.

By the way, you might want to try using
either 29 gauge insulin needles (if injecting only
1 cc) or using a 21 gauge to draw in the oil,
then switching to a 25 gauge to inject.
The 25 gauge still injects quite easily,
and tends to keep you from accidentally
injecting too fast (though you can still
inject too fast if you try) and since the
needle is fresh, not dulled by the septum
of the vial, it will penetrate the skin
easily and usually painlessly.